Discussion in 'Fibromyalgia Main Forum' started by lvjesus, Sep 23, 2014.

  1. lvjesus

    lvjesus Member

    My doc gave me 300 mg of gabapentin to take at night to help with my horrible pain. I took it at 7pm and at 9:30 I was still awake, but in the morning I was hung over all day. How long does it take to get out of your system?
  2. ConfusedInPA

    ConfusedInPA Well-Known Member

    Hi, lvjesus,

    I really can't answer your question.

    To get a drug out of your system completely depends on the drug's half-life -- and that's something that my brain just doesn't comprehend all that well. My hubby -- he will look at something, say that the half-life is 7 hours and then say that it will take 14 days to clear your body. That's just an example, because he understands that type of stuff better than I do!

    Have you tried calling your pharmacist, if you don't want to call your doctor? I understand about not calling docs. (I once had a doc say to me, oh that dose doesn't agree with you, let's try it twice a day and see what happens! Duh!)

    I've found that pharmacists are very helpful. Or if you have health insurance, perhaps you have something like I do, such as "nurses on call" to try to answer questions?

    Sorry this happened to you! I've been there many times, just sitting hoping and waiting to feel back to my "usual normal" (no more drug in my system).

    How are you feeling today?

    Take care, and let us know how you are doing, please.

    Hugs, Diane
  3. lvjesus

    lvjesus Member

    First of all, Diane, thanks for replying. I appreciate it very much. I am trying it out in various ways. Last night I took it at 3:30 when I got home from work, and took my 200mg of amitriptylene at 8pm with 5mg of melatonin. This morning at 5am I was STILL groggy. I am giving it one more try tonight. I took at 3:40pm and I will skip the amitriptylene and melatonin. If this does not work, I will call the docs office tomorrow to see if I can get tablets to break into smaller doses. What I have is capsules.

    To be honest, the first time I tried it my pain was better the next day, but only for a few hours after I got up. Today it didn't seem any better, so being asleep on my feet AND in pain, is def. not an option! I thought it had something to do with that "half life" thing too, but I'm still not sure what that entirely means! Anyway, thanks for posting and God bless!